Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 95, NWS Memphis, TN

June 23, 2019Clay County, Greene County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 23, 2019, 2:31 PM CDT for Clay County, Greene County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2019, 2:31 PM CDT (19:31 UTC)
Expired
Jun 23, 2019, 3:15 PM CDT
In force
44 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, AR, Greene County, AR

The radar

The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 1:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2440 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:31 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 23, 12:31 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Memphis TN
1231 PM CDT Sun Jun 23 2019

.UPDATE...
See the 18z aviation discussion.

&&

.PREV DISCUSSION... /issued 1122 AM CDT Sun Jun 23 2019/

DISCUSSION...GOES-16 Water Vapor Satellite trends this morning
indicate a Mesoscale Convective Vortex near St. Louis. Regional
WSR-88D radar trends show a line of showers and thunderstorms
across the Southern Plains along a cold front, and a large area of
rain showers covering the southern half of Missouri. The majority
of the Mid-South is rain free this morning with temperatures as
of 10 AM CDT in the lower to middle 80s at most locations.

12Z Short term models including Convective Allowing Model (CAM)
solutions suggest upstream showers and thunderstorms may arrive
as early as late afternoon towards early evening west of the
Mississippi River, early to mid-evening along and east of the
Mississippi River, then late evening towards midnight across
portions of Northeast Mississippi. Any convective activity east
of the Mississippi River is anticipated to remain somewhat
isolated this afternoon, especially along areas near the Tennessee
River.

Surface based CAPE values in excess of 3000 J/kg, and increasing
shear may support the potential for strong to severe thunderstorms
during the aforementioned period above. High surface and low level
moisture with Precipitable Water values around 2 inches support a
mention of localized heavy rainfall.

Forecast has already been updated to reflect the latest trends.

CJC

PREV DISCUSSION... /issued 311 AM CDT Sun Jun 23 2019/

DISCUSSION...

Skies are partly cloudy across much of the Mid-South early this
morning with temperatures in the 70s to around 80 degrees. There
were a few isolated showers across portions of northeast Arkansas
but no precipitation is falling at this time anywhere across the
region.

An MCS has developed over northwest Arkansas and is expanding to
the east. As the MCS expands east this morning, scattered
thunderstorms will be possible during the day mainly over northern
and western sections of the Mid-South. Temperatures will be fairly
similar to yesterday with highs in the upper 80s to lower 90s.
Heat index values are expected to remain below 100 degrees today
over most areas so a Heat Advisory does not appear to be needed at
this time. More thunderstorms are expected to develop across
western and central Arkansas this afternoon and this activity
should move into the Mid-South tonight. Some of the thunderstorms
could be strong or severe with damaging winds as the main threat.
Temperatures this evening will be close to where they have been
the last few evenings with lows Monday morning in the low to mid
70s.

A cold front will move into northwest Arkansas Monday morning and
will be close to the Mid-South by late afternoon. More
thunderstorms are expected ahead of the front and move across the
region on Monday. Temperatures will be a little cooler on Monday
with more clouds and rain expected as highs will be in the mid
80s. The cold front will move into the region Monday night with
more thunderstorms expected. Temperatures will be a little cooler
than tonight with lows in the upper 60s to lower 70s.

The cold front will slowly move out of the region on Tuesday with
more thunderstorms expected to develop ahead of the front.
Temperatures will remain cooler than today with highs in the mid
80s. As the cold front move into central Mississippi Tuesday
night, thunderstorms should be confined to southern sections of
the forecast area. The frontal boundary will remain close enough
to the region on Wednesday that a few thunderstorms may move
through the Mid-South.

High pressure will build into the region on Wednesday night and
remain in place through Friday. There will be some scattered
afternoon thunderstorms possible for Thursday and Friday but most
locations should be fairly dry. Saturday should see more scattered
summer time thunderstorm mainly during the afternoon hours.

ARS

&&

.AVIATION...
/18z TAFs/

Isolated thunderstorms are developing across the Mid-South early
this afternoon with a more organized line of storms moving out of
the Ozarks. This complex of storms is expected to march southeast
across the CWA during the late afternoon and early evening hours,
resulting in thunderstorms on station and gusty outflow winds.
Additional convection is possible overnight, although confidence
is lower on the timing/extent of this second wave. Low clouds are
expected to develop late tonight and continue into Monday morning
with generally dry weather tomorrow after morning precipitation
moves east.

MJ

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.

&&
Hazardous weather outlook, Jun 23, 2:08 PM CDT, 23 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Memphis TN
208 PM CDT Sun Jun 23 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-242115-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
208 PM CDT Sun Jun 23 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Strong to severe thunderstorms are possible this afternoon and
evening across the Mid-South. Damaging winds will be the main
threat if any thunderstorms reach severe limits.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon or tonight in
support of severe weather operations.

In the hours before

Local storm report, Jun 23, 9:08 AM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
908 AM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     2 E BLYTHEVILLE         35.93N  89.89W
06/21/2019                   MISSISSIPPI        AR   TRAINED SPOTTER

            TREE UPROOTED ON NORTH HOLLYWOOD ST. DELAYED REPORT.

&&

MJ
Special weather statement, Jun 23, 1:14 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Memphis TN
114 PM CDT Sun Jun 23 2019

TNZ003-231830-
Weakley TN-
114 PM CDT Sun Jun 23 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 130 PM CDT
FOR...

North central Weakley County in western Tennessee...

At 113 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Latham, or 7 miles
east of Fulton, moving northeast at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in north central Weakley County should monitor this storm
closely.

LAT...LON 3642 8880 3645 8882 3648 8882 3649 8883
      3650 8883 3650 8856
TIME...MOT...LOC 1813Z 236DEG 25KT 3649 8875
Special weather statement, Jun 23, 2:28 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
228 PM CDT Sun Jun 23 2019

ARZ009-018-232000-
Greene AR-Clay AR-
228 PM CDT Sun Jun 23 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...

Greene County in eastern Arkansas...
Western Clay County in eastern Arkansas...

At 227 PM CDT...strong thunderstorms producing winds at least 40 mph
were located along a line extending from near Success to near
Minturn. Movement was east at 40 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Greene and western Clay Counties should monitor this storm
closely.

LAT...LON 3650 9036 3596 9049 3597 9085 3598 9084
      3599 9086 3608 9082 3611 9077 3615 9075
      3615 9081 3629 9081 3630 9079 3628 9078
      3628 9075 3641 9075 3641 9077 3642 9076
      3643 9078 3649 9077 3650 9078
TIME...MOT...LOC 1927Z 263DEG 36KT 3649 9081 3597 9094

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:42 PM CDTSpecial Weather StatementMEGDeSoto48 min
Jun 23, 4:47 PM CDTSpecial Weather StatementMEGCoahoma, Quitman, Tate, Tunica43 min
Jun 23, 5:00 PM CDTSpecial Weather StatementMEGDeSoto45 min
Jun 23, 5:05 PM CDTSevere Thunderstorm WarningMEGMarshall40 min
Jun 23, 5:28 PM CDTSpecial Weather StatementMEGBenton, Lafayette, Marshall, Panola, Tate47 min
Jun 23, 5:31 PM CDTSpecial Weather StatementMEGCoahoma, Quitman, Tallahatchie44 min
Jun 23, 6:16 PM CDTSpecial Weather StatementMEGBenton, Lafayette, Marshall, Panola, Tippah44 min
Jun 23, 6:19 PM CDTSpecial Weather StatementMEGTallahatchie41 min
Jun 23, 6:31 PM CDTSpecial Weather StatementMEGAlcorn44 min
Jun 23, 6:53 PM CDTSpecial Weather StatementMEGYalobusha37 min
Jun 23, 1:14 PM CDTSpecial Weather StatementMEGWeakley16 min
Jun 23, 3:28 PM CDTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale, Obion47 min
Jun 23, 4:11 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 2 more49 min
Jun 23, 4:14 PM CDTSpecial Weather StatementMEGShelby31 min
Jun 23, 4:55 PM CDTSpecial Weather StatementMEGCrockett, Gibson, Haywood, Obion, Weakley50 min
Jun 23, 5:30 PM CDTSpecial Weather StatementMEGCarroll, Chester, Henderson, Henry, Madison45 min
Jun 23, 5:37 PM CDTAreal Flood AdvisoryMEGWeakley113 min
Jun 23, 5:43 PM CDTSpecial Weather StatementMEGHardeman47 min
Jun 23, 6:15 PM CDTSpecial Weather StatementMEGBenton, Carroll, Chester, Decatur, Henderson, Henry and 1 more45 min
Jun 23, 6:59 PM CDTSpecial Weather StatementMEGBenton, Decatur, Henderson46 min
Jun 22, 7:43 PM CDTSpecial Weather StatementMEGPoinsett32 min
Jun 23, 2:23 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett37 min
Jun 23, 2:28 PM CDTSpecial Weather StatementMEGClay, Greene32 min
Jun 23, 2:50 PM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett40 min
Jun 23, 3:03 PM CDTSevere Thunderstorm WarningMEGClay, Greene42 min
Jun 23, 3:10 PM CDTSpecial Weather StatementMEGPoinsett35 min
Jun 23, 3:32 PM CDTSpecial Weather StatementMEGPoinsett13 min
Jun 23, 3:45 PM CDTSpecial Weather StatementMEGCrittenden, Cross, St. Francis45 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.